Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 159, NWS Shreveport, LA

August 23, 2002Nevada County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 23, 2002, 5:07 PM CDT for Nevada County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2002, 5:07 PM CDT (22:07 UTC)
Expired
Aug 23, 2002, 5:45 PM CDT
In force
38 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Nevada County, AR

The radar

The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.1 hours before the alert went out and 331 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2002-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1313 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2002-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1313 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

714 
WUUS54 KSHV 232207
SVRSHV
ARC099-232245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
503 PM CDT FRI AUG 23 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NEVADA COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 545 PM CDT

* AT 503 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM OVER CALE...OR ABOUT 12 MILES
  SOUTHEAST OF PRESCOTT...AND ANOTHER SEVERE THUNDERSTORM WAS        
  LOCATED OVER BLUFF CITY.  THE STORMS WERE NEARLY STATIONARY.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. 
DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  NEVADA COUNTY IN SOUTHWEST ARKANSAS
UNTIL 545 PM CDT.

LAT...LON 3368 9336 3356 9325 3363 9315 3373 9320

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 2:45 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Aug 23, 2:45 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CDT FRI AUG 23 2002

RIDGE BUILDING WEST OF THE REGION...WILL ALSO RETREAT INTO THE
DESERT SW. THE RETREAT WILL ALLOW NW FLOW TO BEGIN SPILLING INTO
AREA THIS WEEKEND...WHILE THE BUILDING MAY IMPACT A DRYING INFLUENCE
ON AT LEAST EAST TX PORTIONS OF THE REGION. SOLUTIONS HAVE UNDERGONE
SOME CHANGE DURING LAST COUPLE OF RUNS. MAV GUIDANCE APPEARS MOST
REASONABLE...INCREASING POPS AND MIRRORING A SLIGHT COOLING ON
SUNDAY. INITIAL SURGE OF NW FLOW WILL BRING A WEAK UPPER LEVEL WAVE
INTO SW AR/NE LA. WILL GO SCATTERED POPS SATURDAY AFTERNOON THOSE
PORTIONS...ISOLATED ELSEWHERE...INCLUDING A DECREASE IN SEA BREEZE
ACTIVITY. A WEAK COLD FRONT WILL DROP INTO CENTRAL OK SATURDAY
AFTERNOON...MCS DEVELOPMENT MAY OCCUR IN UPSLOPE FLOW BEHIND FRONT.
STRONGER SHORT WAVE DROPPING INTO AREA ON SUNDAY...AND OVERNIGHT
TSTMS POSSIBLE NORTH OF RED RIVER SATURDAY NIGHT. NORTH AND EAST
SECTIONS WILL HAVE HIGHER POPS ON SUNDAY...AND MORE FAVORABLE
DYNAMICS AS MID LEVEL WINDS INCREASE...AND SHIFT FROM NW TO NORTH.
FURTHER WEST...UNCERTAINTY LIES IN WHETHER POSSIBLE MCS TO THE
NORTH EMITS A LARGE SCALE OUTFLOW BOUNDARY TOWARDS NE TX. EVEN SO...
COOLING IN MID LEVEL NOT AS SIGNIFICANT ACROSS THAT REGION. OTHER
NEW DEVELOPMENT IS THAT THESE FEATURES MAY BECOME RATHER TRANSIENT...
AND LEAVE DRYING TREND FOR FIRST PART OF NEXT WEEK. WILL BACK OFF
MONDAY TO SLIGHT CHANCE...AND TAKE OUT MENTION ON TUESDAY.

SHV 73/96/74/93  1223
MLU 73/94/74/91  2324
TXK 75/96/73/92  1224
TYR 75/98/76/94  1222
LFK 72/98/75/95  1222

VII

.SHV...NONE.

Nearby

Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.